Pregabalin

Hi everyone. I have to write on this site to see if anyone has advice for me. I have been taking pregabalin for approximately 18 months this time. It is the one drug that I have every been given that made any difference to the severe anxiety I suffer from. I have read blogs on this site from other people suffering the side effects of this drug. The most common one that seems to come up is excessive sweating which I get all the time. The first time I took pregabalin I was on it for 6 months and had to stop taking it as I could not get any sleep. My psychiatrist then prescribed various anti drepressants which had no effect so found myself back on pregabalin which I basically prescribed for myself. The other 2 main side effects that have occurred are feeling awful in the morning when I wake up until the medication has taken effect and my nose if always really dry when I wake up making it painful to breath through. Recently I have developed patches of skin were the skin has just peeled off leaving discoloured patches on my legs. I didn't take much notice at first but when another developed I asked my doctor who gave me some anticortisone cream which did nothing as the skin has peeled off. Now I have a few new tiny patches over my body so my first thought was lets check the pregabalin side effects list as I have never suffered anything like this before and sure enough on the rare side effects list is blistering and peeling skin! The other side effects I have just suffered and got on with it as the positive effect on my anxiety out weighted the negative side effects. Now I'm not sure. I really don't want to walk about for the rest of my life with horrible patchy skin! I'm already a colostomy bag user so my confidence has been bashed by that and other things that I won't go into now as you will all be bored to death. I have had various input from CPNs and support workers since 2011 none of it very successful as the care in my area Avon & Wiltshire is not great. I get a short periods of support and then it is taken away and I am left on my own at which point I get really down. Please let me know if anyone else as come across this and anyone else who was on pregabalin and changed their medication to something that worked without the awful side effects. Thanks everyone.

Janice

4 Replies

oldestnewest
  • If you know that your symptoms are side effects of this drug, you've basically got two choices. Put up with them for the sake of your mental health, or change to feel physically better.

  • Hi there surely there must be another drug for anxiety without all

    Those side effects.

    Anxiety can be symptom of Depression , so maybe ask for an anti depressant which

    Is good fir anxiety. That's the inky thing.

    You have to decide if the adverse effects out weigh the good properties. Then

    Make your decision.

    Hannah xx

  • Hi there sorry for typo. I meant that's the only thing to do.

    Hannah xx

  • Hi, I am on 75mg of Pregablin twice a day and Baclofen 10mg twice a day. I have a slipped disc and this medication definitely works for me. I have read a lot of people put on weight, thank goodness I am stable. The Consultant told me if I want to be pain free I need to take the medication.

    I used to be on Gabapentin but that made me whoozy and out of it most of the time, I could not get my words out so changed my medication.

    Good luck with whatever works for you go for it. Pain can make you very depressed.

You may also like...